MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRASCORE 014; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ULTRASCORE 014; PTA BALLOON DILATATION CATHETER
Model Number US14150615
Medical Device Problem Codes Difficult to Remove (1528); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/16/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one ultrascore 014 pta dilatation catheter was received for evaluation.During visual evaluation, the distal end of the balloon was noted to be still inserted into the unknown 5fr sheath that had bunching at proximal end and distal tip.No kinks were noted to the catheter shaft and no anomalies to the y-body.During functional testing, the sample guide-wire lumen was unable to be flushed successfully.The patency of the guide-wire lumen was tested using an in-house 0.014 guide-wire and was unable to be inserted without issue, resistance was felt.The catheter was then cut and dry blood was noted.No other functional testing was performed.Therefore, the investigation is inconclusive for the reported difficult to remove from guidewire as dried blood was noted within the catheter and so functional testing could not be performed.The investigation is confirmed for the identified difficult to remove from introducer sheath as the device was returned partially inserted into an unknown bunched 5fr sheath.A definitive root cause for the reported difficult to remove guidewire and identified difficult to remove introducer sheath could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.Expiry date: 03/2024.
 
Event or Problem Description
It was reported that during an angioplasty procedure in the superficial femoral artery, there was resistance felt upon retracing and the catheter was allegedly difficult remove.It was further reported the balloon and the guidewire were removed as one unit.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one ultrascore 014 pta dilatation catheter was received for evaluation.During visual evaluation, the distal end of the balloon was noted to be still inserted into the unknown 5fr sheath that had bunching at proximal end and distal tip.No kinks were noted to the catheter shaft and no anomalies to the y-body.During functional testing, the sample guide-wire lumen was unable to be flushed successfully.The patency of the guide-wire lumen was tested using an in-house 0.014 guide-wire and was unable to be inserted without issue, resistance was felt.The catheter was then cut and dry blood was noted.No other functional testing was performed.Therefore, the investigation is inconclusive for the reported guidewire removal issue as dried blood was noted within the catheter and so functional testing could not be performed.The investigation is confirmed for the identified sheath removal issue as the device was returned partially inserted into an unknown bunched 5fr sheath.A definitive root cause for the reported guidewire removal issue and identified sheath removal issue could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiry date: 03/2024), g3.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
ULTRASCORE 014
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
C.R. BARD, INC. (GFO)
289 bay road
queensbury 12804
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key15571930
Report Number2020394-2022-00789
Device Sequence Number2781328
Product Code PNO
UDI-Device Identifier00801741114076
UDI-Public(01)00801741114076
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K172571
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUS14150615
Device Catalogue NumberUS14150615
Device Lot NumberGFGQ2596
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/09/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/13/2022
Supplement Date Received by Manufacturer12/29/2022
Initial Report FDA Received Date10/10/2022
Supplement Report FDA Received Date01/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown